Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 41, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 22, 2000, 3:45 PM EDT for Androscoggin County, Kennebec County, Maine. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2000, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 22, 2000, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Androscoggin County, ME, Kennebec County, ME
The radar
The Portland,ME radar (KGYX), 58 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
596 WUUS51 KGYX 221946 SVRPWM MEC001-011-222030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 345 PM EDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST KENNEBEC COUNTY IN SOUTH CENTRAL MAINE NORTHERN ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE * UNTIL 430 PM EDT * AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF WAYNE...MOVING EAST AT 25 MPH. LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE WITH THIS STORM. IF THREATENING WEATHER APPROACHES SEEK SAFE SHELTER IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4442 7024 4430 7023 4433 6987 4453 6989 SJC/NWS GRAY ME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:47 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 22, 1:47 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 147 PM EDT SAT JUL 22 2000 UA TROF TO WKN AS IT PULLS OUT TO THE NE TNGT...FORCING SFC TROF TO MOV OUT TO SEA. THIS WL ALLOW DRIER MORE STABLE AIR TO MOV IN BHD THIS SYSTEM TNGT. THIS WL BRG AN END TO ANY CONVECTION GOING ON ATTM. WK HI PRES TO BLD SLOWLY EWD SUN THRU MON...SO FAIR WX FCSTD. ZONES... WL ADD A THRU THIS EVNG PD TO ZNS TO ACCT FOR SCTD RW CHC TRW TIL ARND SUNSET. OTRW CLRG OUT TNGT...THO THIS WL ALLOW SOME PTCHY FOG TO FORM..SPCLY AREAS THAT RCV AND PCPN THIS AFTN/EVNG. DRY WX TO CONT SUN THROUGH MON. WRLY WNDS TO EASE UP ON SUN TO ALLOW FOR PSBL LATE DAY CBRZ. BTR CHC FOR CBRZ ON MON WITH WKR FLOW. GENLY FOLLOWING NGM FWC POPS/TEMPS. EXTENDED... MRF/FMRS SHOWG FAIR WX TIL NEXT CHC FOR RW/TRWS ON WED. CWF... WNDS/SEAS TO RMN BLO SCA CRITERIA WITH GENLY WK PRES PTTN TO PERSIST. THIS WL ALLOW FOR AFTN CBRZS TO DVLP SUN AND MON. WL ADD A THRU THIS EVNG PD TO CWF TO ACCT FOR SCTD RW/TRW AND PTCHY FOG. MAY ADJUST THRU THIS EVNG PD IN ZNS/CWF BASED ON LATEST OBSVD DATA. SPCLY IF STGR CONVECTION FIRES UP. SO FAR IT HASNT HAPPENED BUT STILL NOT TOTALLY IMPSBL. .GYX...NONE. SJC
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.